Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Apr 1, 2016, 7:12 AM CDT for 4 counties in Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 7:12 AM CDT (12:12 UTC)
- Expired
- Apr 1, 2016, 11:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 30 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 473 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
353 WWUS74 KHGX 011212 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 712 AM CDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT FOR COASTAL AREAS FROM HIGH ISLAND TO PALACIOS... .STRONG NORTHEASTERLY WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 35 MPH POSSIBLE THROUGH MID MORNING. TXZ214-236>238-011600- /O.NEW.KHGX.WI.Y.0007.160401T1212Z-160401T1600Z/ BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...LEAGUE CITY... MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...WINNIE 712 AM CDT FRI APR 1 2016 ...WIND ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. * EVENT...NORTHEAST WINDS 20 TO 30 MPH GUSTING TO 35 MPH. * TIMING...THROUGH 10 AM. * IMPACT...DIFFICULT DRIVING CONDITIONS ON ELEVATED ROADS. LIGHTWEIGHT OUTDOOR FURNITURE MAY BE BLOWN ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING OVER ELEVATED ROADS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Apr 1, 4:51 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 1, 4:51 AM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
451 AM CDT FRI APR 1 2016
.DISCUSSION...
A COLD FRONT SHOWING UP FROM NORTH OF BEAUMONT TO PEARLAND TO BAY
CITY TO CORPUS CHRISTI WITH BIG DIFFERENCES ACROSS THE BOUNDARY.
NORTH OF THE BOUNDARY TEMPERATURES IN THE 60S WITH MUCH DRIER AIR
TO THE NORTH...WHILE SOUTH OF IT SATURATED IN THE UPPER 60S TO
AROUND 70 AND FOG. DENSE FOG STILL LINGERING ALONG THE IMMEDIATE
COAST AND OVER THE GULF WATERS. DENSE FOG ADVISORY WILL BE EXTENDED
FOR A FEW HOURS FOR GALVESTON COUNTY AND SPECIFICALLY FOR THE
ISLAND.
S/W APPROACHING FROM THE SW HELPING TO PRODUCE BROAD SCALE LIFT
ACROSS THE HILL COUNTRY/COASTAL BEND/SETX EARLY THIS MORNING.
WHICH WILL HELP TURN WINDS JUST OFF THE SURFACE AROUND AND
ELEVATED MOISTURE FLOWS INTO THE AREA (300K SURFACE SHOWS THIS
MOIST UPGLIDE) WHICH SHOULD KEEP IT MOSTLY CLOUDY TO CLOUDY TODAY.
SCATTERED SHOWERS AND THUNDERSTORMS LINING UP FROM SW TO NE OFF
THE RIO GRANDE RIVER AREA INTO THE REGION. SETX REMAINS IN A
FAVORABLE CORRIDOR FOR SHOWERS AND THUNDERSTORMS TODAY AS SLOW
MOVING UPPER TROUGH HANGS UP AND SHEARS OUT. SUFFICIENT ELEVATED
CAPE FOR THUNDERSTORMS TODAY AND COULD SEE SOME PEA SIZED HAIL IN
THE STRONGER STORMS. EXPECT THE STORMS CONTINUE TO DEVELOP TO THE
WEST AND MOVE INTO THE AREA AT 45-60 MPH THROUGH NOON THEN THE
DEVELOPMENT AREA SHOULD SHIFT OVER SETX BEFORE COMING TO AN END
LATE THIS AFTERNOON OR EARLY THIS EVENING. DURING THE AFTERNOON
HOURS EXPECT THE FREQUENCY OF THUNDERSTORMS TO TAPER OFF FROM WEST
TO EAST.
LATE AFTERNOON/OVERNIGHT STRONGER CAA ARRIVES AND WINDS WILL
INCREASE ACROSS THE REGION. AREAS FROM COLLEGE STATION TO WHARTON
TO FREEPORT MAY NEED A SHORT LIVED WIND ADVISORY ELSEWHERE BREEZY
CONDITIONS WILL BE POSSIBLE FOR A FEW HOURS BETWEEN 5 PM AND 8 PM
THEN SLOWLY DIMINISHING. SKIES BEGIN TO CLEAR OVERNIGHT WITH SUNNY
SKIES ON TAP FOR SATURDAY WITH DRY NORTHERLY WINDS OF 6-12 MPH.
HIGH PRESSURE OVERHEAD SUNDAY MORNING AND THEN SLOWLY SHIFTS EAST
INTO THE NORTHERN GULF BY MONDAY MORNING. SUNNY SKIES WITH A SLOW
WARM UP SUNDAY AND MONDAY. HIGH PRESSURE FINALLY SHIFTS WELL EAST
BY WEDNESDAY MORNING SO EXPECT MOISTURE TO INCREASE MONDAY THROUGH
WEDNESDAY. SKIES WILL LIKELY RANGE FROM CLEAR TO PARTLY CLOUDY
WITH ONLY CIRRUS SKIRTING BY OVERHEAD. AFTERNOON TEMPERATURES WILL
BE AOA NORMAL MONDAY THROUGH FRIDAY AND NEXT CHANCE OF RAIN SHOWS
UP WEDNESDAY NIGHT OR EARLY THURSDAY WITH ANOTHER COLD FRONT.
45
&&
.MARINE...
UNSETTLED WEATHER IS EXPECTED ACROSS THE MARINE AREAS FOR THE FIRST
PART OF THE WEEKEND... WITH IMPROVING CONDITIONS EXPECTED ON
SATURDAY. AREAS OF DENSE SEA FOG OVER THE COASTAL WATERS EARLY THIS
MORNING /PLATFORMS BQX AND XIH REPORTING VISIBILITIES OF ONE QUARTER
MILE OR LESS/ WILL DISSIPATE LATER THIS MORNING AS NORTH TO
NORTHEASTERLY WINDS INCREASE ACROSS THE MARINE AREAS. SURFACE HIGH
PRESSURE PUSHING INTO TEXAS TODAY WILL RESULT IN A VERY TIGHT
PRESSURE GRADIENT BECOMING ESTABLISHED ACROSS THE COASTAL WATERS...
WITH NORTH TO NORTHEAST WINDS AROUND 20 TO 30 KNOTS EXPECTED BY THIS
EVENING. GUSTS NEAR GALE FORCE WILL ABSOLUTELY BE POSSIBLE... AND
THE CURRENT SMALL CRAFT ADVISORY FOR TONIGHT MAY NEED TO BE UPGRADED
TO A GALE WARNING FOR AT LEAST PART OF THE WATERS BASED ON TRENDS.
INCREASING WINDS WILL ALSO RESULT IN BUILDING SEAS TONIGHT WITH WAVE
HEIGHTS 6 TO 9 FEET POSSIBLE OVER THE OFFSHORE WATERS.
ADDITIONALLY... A SERIES OF UPPER LEVEL DISTURBANCES MOVING ACROSS
TEXAS WILL RESULT IN PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS THE
COASTAL WATERS THROUGH TONIGHT. AS THE SURFACE PRESSURE GRADIENT
BEGINS TO RELAX SATURDAY MORNING... EXPECT LIGHT WINDS AND
DECREASING SEAS TO PREVAIL THROUGH MONDAY.
HUFFMAN
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 47 70 48 75 / 40 20 0 0 0
HOUSTON (IAH) 76 51 72 51 75 / 70 20 0 0 0
GALVESTON (GLS) 72 57 69 57 70 / 70 20 10 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...DENSE FOG ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
MATAGORDA.
GM...DENSE FOG ADVISORY UNTIL 4 AM CDT EARLY THIS MORNING FOR THE
FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY
FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 7 AM CDT THIS MORNING
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: GALVESTON
BAY...MATAGORDA BAY...WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION FROM 1 PM CDT THIS AFTERNOON
THROUGH THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...45
MARINE...14Hazardous weather outlook, Mar 31, 3:21 PM CDT, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 321 PM CDT THU MAR 31 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-012030- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 321 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-012030- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 321 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 1, 3:18 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
318 AM CDT FRI APR 1 2016
TXZ226-235-236-010900-
MATAGORDA TX-JACKSON TX-WHARTON TX-
318 AM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WHARTON...MATAGORDA AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 400 AM CDT...
AT 317 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLESSING...OR 13 MILES NORTH OF PALACIOS...MOVING NORTHEAST AT 50
MPH.
UP TO HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAY CITY...EL CAMPO...WHARTON...PALACIOS...SOUTH TEXAS NUCLEAR PLANT...
GANADO...LA WARD...MARKHAM...VAN VLECK...PIERCE...BLESSING...WADSWORTH...
DANEVANG...LOUISE...MIDFIELD AND HUNGERFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2874 9640 2873 9642 2876 9644 2903 9658
2944 9611 2878 9567 2872 9619 2875 9617
2876 9618 2872 9621 2870 9639
TIME...MOT...LOC 0817Z 245DEG 45KT 2890 9629
HUFFMANSpecial weather statement, Apr 1, 3:43 AM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
343 AM CDT FRI APR 1 2016
TXZ213-226-227-236>238-010930-
MATAGORDA TX-GALVESTON TX-BRAZORIA TX-HARRIS TX-WHARTON TX-
FORT BEND TX-
343 AM CDT FRI APR 1 2016
...SPECIAL WEATHER STATEMENT...
AT 343 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VAN VLECK...OR 8 MILES WEST OF SWEENY...MOVING NORTHEAST AT 40 MPH.
UP TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PEARLAND...SOUTHWESTERN LEAGUE CITY...SOUTHERN SUGAR LAND...MISSOURI
CITY...FRIENDSWOOD...SOUTHEASTERN ROSENBERG...LAKE JACKSON...ALVIN...
ANGLETON...STAFFORD...BAY CITY...BELLAIRE...WEST UNIVERSITY PLACE...SANTA
FE...WHARTON...HITCHCOCK...MANVEL...WEST COLUMBIA...SWEENY AND ASTRODOME
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2924 9620 2978 9535 2924 9502 2922 9503
2919 9499 2920 9502 2918 9501 2922 9504
2917 9512 2919 9511 2920 9511 2919 9513
2921 9520 2919 9518 2919 9517 2918 9515
2914 9516 2889 9601
TIME...MOT...LOC 0843Z 244DEG 36KT 2909 9583
HUFFMANSpecial weather statement, Apr 1, 4:37 AM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
437 AM CDT FRI APR 1 2016
TXZ200-213-214-237-238-011030-
GALVESTON TX-CHAMBERS TX-BRAZORIA TX-LIBERTY TX-HARRIS TX-
437 AM CDT FRI APR 1 2016
...SPECIAL WEATHER STATEMENT...
AT 436 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SANTA FE...MOVING NORTHEAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZED HAIL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN PASADENA...LEAGUE CITY...SOUTHEASTERN BAYTOWN...TEXAS CITY...
SOUTHERN FRIENDSWOOD...LA PORTE...ALVIN...DICKINSON...LA MARQUE...SANTA
FE...SEABROOK...WEBSTER...HITCHCOCK...BEACH CITY...KEMAH...SOUTHEASTERN
CLEAR LAKE...NASSAU BAY...TAYLOR LAKE VILLAGE...EL LAGO AND ANAHUAC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2944 9470 2953 9471 2954 9478 2938 9488
2969 9469 2979 9473 2979 9474 2964 9502
2962 9500 2955 9502 2937 9489 2927 9518
2930 9534 2943 9528 3008 9452 3002 9444
2989 9444 2989 9436 2956 9435
TIME...MOT...LOC 0936Z 239DEG 49KT 2940 9514The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:47 PM CDT | Marine Dense Fog Advisory | HGX | 9 hr | |
| Mar 31, 9:50 PM CDT | Dense Fog Advisory | HGX | Brazoria, Chambers, Galveston, Matagorda | 7 hr |
| Apr 1, 3:18 AM CDT | Special Weather Statement | HGX | Matagorda, Wharton | 42 min |
| Apr 1, 3:43 AM CDT | Special Weather Statement | HGX | Brazoria | 47 min |
| Apr 1, 4:00 AM CDT | Small Craft Advisory | HGX | 36 hr | |
| Apr 1, 4:37 AM CDT | Special Weather Statement | HGX | Chambers | 53 min |
| Apr 1, 7:33 AM CDT | Special Marine Warning | HGX | 27 min | |
| Apr 1, 7:34 AM CDT | Special Marine Warning | HGX | 56 min | |
| Apr 1, 10:28 AM CDT | Special Weather Statement | HGX | Brazos, Burleson | 47 min |
| Apr 1, 10:37 AM CDT | Special Weather Statement | HGX | Galveston | 38 min |
| Apr 1, 11:10 AM CDT | Special Weather Statement | HGX | Chambers | 65 min |
| Apr 1, 11:18 AM CDT | Special Marine Warning | HGX | 57 min | |
| Apr 1, 11:24 AM CDT | Areal Flood Advisory | HGX | Chambers, Galveston, Harris | 51 min |
| Apr 1, 11:48 AM CDT | Special Marine Warning | HGX | 27 min | |
| Apr 1, 2:46 PM CDT | Gale Warning | HGX | 13 hr | |
| Apr 1, 3:30 PM CDT | Wind Advisory | HGX | Brazoria, Chambers, Galveston, Harris, Matagorda | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.